MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572280
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device has been discarded and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an endoscopic epic biliary stent was to be used to treat a malignant stricture in the biliary/ hepatic duct during an endoscopic retrograde cholangiopancreatography with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous, heavily strictured and was not dilated prior to stent placement.According to the complainant, during the procedure, the physician tried to deploy the stent by clicking the thumbwheel; however, the stent stayed in the sheath and did not deploy.The physician then pulled the handle to deploy the stent, and the stent still failed to deploy.The stent and delivery system was pulled out from the biliary duct and suddenly the stent deployed in the duodenum.The stent was removed with rat tooth forceps and the procedure was discontinued.There were no patent complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.According to the physician, it seemed like the stent would not deploy because it didn't have room in the duct due to it being heavily structured and tortuous.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8741490
Report Number3005099803-2019-03194
Device Sequence Number11272728
Product Code FGE
UDI-Device Identifier08714729896906
UDI-Public08714729896906
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2020
Device Model NumberM00572280
Device Catalogue Number7228
Device Lot Number0021862484
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;